MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM; SCREWDRIVERS
Catalog Number 03.010.472
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device returned.Reporter is a synthes rep.A review of the device history record has been requested.The device was received, the investigation is in progress, the investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the locking mechanism distal of the screwdriver broke.The screwdriver bended while using, it couldn¿t handle the force used.The issue was discovered during a surgical procedure, no impact to the patient, a different screwdriver was used to complete the procedure.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported that there was no patient harm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is february 18, 2020.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 03.010.472, synthes lot number: 1l98992, manufacturing site: hägendorf, release to warehouse date: february 14, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the returned inter-lock screwdriver is broken approximately two (2) mm from the tip section and is strongly twisted in the direction of screw insertion.The broken off portion is missing.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.This screwdriver was made from the component 60067057 which is not lot tracked.Therefore, the last three potential work orders that were produced prior to lot 1l98992 were reviewed.The review has shown that with stainless steel custom 465 the correct material was used, and that the hardness was within the specification of min.45 hrc from drawing.Summary: due the breakage of the device, the complaint condition is rated as confirmed.Unfortunately, we only have limited information in the complaint description and cannot determine how exactly the breakage occurred.Based on the visible damages at the tip we assume that a mechanical overloading situation during the insertion is most probably the reason for the breakage and deformation of the tip.The visible damages are clearly not from any manufacturing non-conformity.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9889094
Report Number8030965-2020-02321
Device Sequence Number13995313
Product Code HXX
UDI-Device Identifier07611819464032
UDI-Public(01)07611819464032
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.472
Device Lot Number1L98992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/07/2020
04/08/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/08/2020
04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1